MAUDE Adverse Event Report: ABBOTT VASCULAR MINI TREK II OTW CORONARY DILATATION CATHETER

ABBOTT VASCULAR MINI TREK II OTW CORONARY DILATATION CATHETER
Model Number 1012403-06A
Medical Device Problem Codes Inflation Problem (1310); Off-Label Use (1494); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the coronary sinus vein.A 2x6mm mini trek ii over the wire (otw) balloon dilatation catheter (bdc) was difficult to inflate and the balloon ruptured during inflation.There was no adverse patient effect and no clinically significant delay in the procedure.Another balloon was used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem codes 2017, 1494: incorrect prep, incorrect anatomy.Visual, functional and scanning electron microscopy (sem) inspections/analysis were performed on the returned device.The reported rupture and inflation issue were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported by the account that the physicians do not activate the coating in a heparinized saline solution and the physicians inflate the balloon to test it before using it, to make sure it¿s fully functional before using it on a patient.It should be noted that the coronary dilatation catheters (cdc), mini trek ii over the wire (otw), global, information for use (ifu) states: note: submerge the balloon in sterile heparinized normal saline during balloon preparation to activate the coating.If the coating is not properly activated or hydrated, it keeps the balloon pleats affixed or stuck with each other, potentially causing balloon damage as the balloon expands from its compressed state to being fully inflated, causing irregular ruptures/tears or delamination within the surface of the balloon during inflation.Additionally, per the ifu, states: remove all air from the syringe or inflation device barrel.Reconnect the syringe or inflation device to the inflation port of the dilatation catheter.Maintain negative pressure on the balloon until air no longer returns to the device.Slowly release the device pressure to neutral.The ifu violations resulted in the reported balloon rupture.Furthermore, the account reported that the procedure was to treat a lesion in the coronary sinus vein.Per the ifu, the mini trek ii otw coronary dilatation catheter is indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction (mi), balloon dilatation of a stent after implantation (balloon models 2.00 mm only), balloon dilatation of de novo chronic total coronary occlusions (cto).In this case, it is unknown if the ifu violation contributed to the reported complaint because abbott has not evaluated this use.The investigation determined the reported balloon rupture is related to user error; however, the reported inflation difficulty appears to be related to operational context.Based on the returned device analysis, it has been determined that insufficient prep and inflating the balloon outside of the patient anatomy while being insufficiently prepped, led to the noted flap rupture.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
MINI TREK II OTW CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16162234
Report Number2024168-2023-00482
Device Sequence Number20572538
Product Code LOX
UDI-Device Identifier08717648180859
UDI-Public08717648180859
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number1012403-06A
Device Catalogue Number1012403-06A
Device Lot Number21020G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown